Toxic Epidermal Necrolysis

Toxic epidermal necrolysis is a more severe form of Stevens Johnson syndrome, a condition in which patients suffer from rashes and blisters that affect the skin and mucous membranes. Toxic epidermal necrolysis (TEN) and Stevens Johnson syndrome (SJS) have been linked to the use of ibuprofen and similar pain relievers, especially among children.

When children are given pain relievers such as Children’s Advil or Children’s Motrin, they may develop early symptoms of SJS, which include rash, fever, malaise and muscle pain. Continuation of the medication and failure to seek medical treatment could cause the child’s condition to worse into TEN.

In children who develop TEN, the top layer of the skin becomes detached from the rest of the skin tissue. Patients may also suffer extensive rashes and blisters over the entire body.

Because of the damage caused by TEN to the skin, patients who develop this condition are vulnerable to bacterial or fungal infection. The fatality rate for TEN patients is about 30%, six times the fatality rate of SJS.

If you or a loved one developed toxic epidermal necrolysis or Stevens Johnson syndrome after using ibuprofen or other NSAID pain relievers, you may be eligible to file a lawsuit. To speak with a lawyer about your case, contact the law firm of Hissey Kientz, LLP for a free legal evaluation. You can reach us by calling toll-free at 1-866-275-4454, or by filling out the free case evaluation form located on this page.

I am currently represented by an attorney
*Required fields